Nurse Dies of Presumed Anaphylactic Reaction After Vaccination
A 27-year-old nurse died today after developing presumed anaphylactic shock (severe allergic reaction) following the COVID-19 vaccination. The nurse received AstraZeneca jab publicly yesterday in southern Akhaltsikhe town. She was transferred to Tbilisi’s First University Clinic late yesterday following complications.
The Georgian medical authorities launched a probe yesterday to find a possible link between the vaccine and the case. Amiran Gamkrelidze, head of the National Center for Disease Control, said in a special briefing yesterday that a total of 3365 people received their vaccines since March 15, with serious complications being reported in four cases only.
Tamar Gabunia, Deputy Health Minister yesterday cited British data, according to which 41 anaphylactic reactions were reported among 5 million AstraZeneca vaccinations.
The Immunization Committee of Georgia yesterday greenlighted the continuation of vaccination with AstraZeneca jabs despite the case after the European Medicines Agency found the British-Swedish vaccine “safe and effective” in preventing the COVID-19 virus. The EMA said the benefits far outweigh the risks.
Georgia began administering COVID vaccine jabs on March 15, with medical personnel being the first in line to get vaccinated.
This post is also available in: ქართული (Georgian) Русский (Russian)